MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 36MM ID, MP7

ENCORE MEDICAL L.P. X-ALT HIGHLY CROSS HIP; LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 36MM ID, MP7
Model Number 932-36-252
Health Effect - Clinical Codes Failure of Implant (1924); Joint Disorder (2373)
Date of Event 12/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to a post-op dislocation.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred on same day.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) shows that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a ncmr#51386 associate with main part#932-36-252, liner, acetabular, hooded, neutral, 10°, hxl/fmp, 36mm id, mp7 which documents out of 20 part lot all parts were rejected due to parts have burr in engraving.The parts were later accepted with suitable justification.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between the previous and revision surgery, it seems that the event may possibly occurred due to patient noncompliance with medical instruction or improper implant selection.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIGHLY CROSS HIP
Common Device Name
LINER, ACETABULAR, HOODED, NEUTRAL, 10°, HXL/FMP, 36MM ID, MP7
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445, TX 78758 5445
MDR Report Key9611236
Report Number1644408-2019-01338
Device Sequence Number11423570
Product Code OQG
UDI-Device Identifier00888912100076
UDI-Public(01)00888912100076
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model Number932-36-252
Device Catalogue Number932-36-252
Device Lot Number728F1185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-035, LOT 009A1166; 010-55-035, LOT 009A1168
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age43 YR